Two problems related to the non-vanishing of L(1,χ)
Journal de théorie des nombres de Bordeaux, Volume 10 (1998) no. 1, pp. 49-64.

We study two rather different problems, one arising from Diophantine geometry and one arising from Fourier analysis, which lead to very similar questions, namely to the study of the ranks of matrices with entries either zero or ((xy/q)),(0x,y<q), where ((u))=u-[u]-1/2 denotes the “centered” fractional part of x. These ranks, in turn, are closely connected with the non-vanishing of the Dirichlet L-functions at s=1.

Dans cet article, nous étudions deux problèmes à priori assez éloignés, l’un se rapportant à la géométrie diophantienne, et l’autre à l’analyse de Fourier. Tous deux induisent en réalité des questions très proches, relatives à l’étude du rang de matrices dont les coefficients sont nuls ou égaux à ((xy/q)),(0x,y<q), où ((x))=x-[x]-1/2 désigne la partie fractionnaire “centrée” de x. L’étude de ces rangs est liée au problème d’annulation des fonctions L de Dirichlet au point s=1.

@article{JTNB_1998__10_1_49_0,
     author = {Codec\`a, Paolo and Dvornicich, Roberto and Zannier, Umberto},
     title = {Two problems related to the non-vanishing of $L (1, \chi )$},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {49--64},
     publisher = {Universit\'e Bordeaux I},
     volume = {10},
     number = {1},
     year = {1998},
     zbl = {0929.11003},
     mrnumber = {1827285},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_1998__10_1_49_0/}
}
TY  - JOUR
AU  - Codecà, Paolo
AU  - Dvornicich, Roberto
AU  - Zannier, Umberto
TI  - Two problems related to the non-vanishing of $L (1, \chi )$
JO  - Journal de théorie des nombres de Bordeaux
PY  - 1998
DA  - 1998///
SP  - 49
EP  - 64
VL  - 10
IS  - 1
PB  - Université Bordeaux I
UR  - http://www.numdam.org/item/JTNB_1998__10_1_49_0/
UR  - https://zbmath.org/?q=an%3A0929.11003
UR  - https://www.ams.org/mathscinet-getitem?mr=1827285
LA  - en
ID  - JTNB_1998__10_1_49_0
ER  - 
%0 Journal Article
%A Codecà, Paolo
%A Dvornicich, Roberto
%A Zannier, Umberto
%T Two problems related to the non-vanishing of $L (1, \chi )$
%J Journal de théorie des nombres de Bordeaux
%D 1998
%P 49-64
%V 10
%N 1
%I Université Bordeaux I
%G en
%F JTNB_1998__10_1_49_0
Codecà, Paolo; Dvornicich, Roberto; Zannier, Umberto. Two problems related to the non-vanishing of $L (1, \chi )$. Journal de théorie des nombres de Bordeaux, Volume 10 (1998) no. 1, pp. 49-64. http://www.numdam.org/item/JTNB_1998__10_1_49_0/

[1] W.A. Adkins & S.H. Weintraub - Algebra, An Approach via Module Theory, Springer Verlag (1992). | MR | Zbl

[2] P. Cellini - A general commutative descent algebra, Journal of Algebra 175 (1995), 990-1014. | MR | Zbl

[3] H. Davenport - On some infinite series involving arithmetical functions, Quarterly Journal of Mathematics 8 (1937), 8-13. | JFM

[4] S.L. Segal - On an identity between infinte series and arithmetic functions, Acta Arithmetica XXVIII (1976), 345-348. | EuDML | MR | Zbl

[5] L.C. Washington - Introduction to Cyclotomic Fields, Springer-Verlag (1982). | MR | Zbl